Texas, 2007

Winter Weather in Texas, February 1 to 2, 2007

February 1 to 2, 2007 · NWS FWD · 9 events in 9 counties and zones

A weak cold front moved through North Texas early Friday morning. Temperatures were just cold enough to support light snow across northern portions of North Texas.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$25,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A weak cold front moved through North Texas early Friday morning. Temperatures were just cold enough to support light snow across northern portions of North Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 31, 7:30 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jan 31, 7:30 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CST WED JAN 31 2007

.UPDATE...
LARGE SCALE SUBSIDENCE BEHIND EXITING SHORT WAVE IS CURRENTLY IN
PLACE OVER NORTH TEXAS.  OTHER THAN A FEW SPRINKLES DEVELOPING
LATE IN THE EVENING IT NOW APPEARS THAT ANY MEASURABLE RAIN WILL
HOLD OFF OVER NORTH TEXAS UNTIL AFTER MIDNIGHT.  THEREFORE...WE WILL
LOWER POPS TO SLIGHT CHANCES THE REST OF THE EVENING...BUT KEEP HIGH
RAIN CHANCES OVERNIGHT AND THURSDAY MORNING.

THE COLD FRONT CONTINUES TO SURGE SOUTHWARD OVER WEST TEXAS BUT THE
EASTERN PORTION OF THE FRONT IS STILL NORTH OF OKC. WE EXPECT THE
FRONT TO MOVE THROUGH THE WESTERN PORTIONS OF NORTH TEXAS AFTER
MIDNIGHT AND THROUGH THE REMAINDER OF THE REGION AFTER SUNRISE
THURSDAY.  AS OF NOW...LOW LEVEL TEMPERATURE PROFILES SUGGEST THAT
ALL PRECIPITAION SHOULD FALL AS RAIN SO WE WILL LEAVE THE FORECAST
AS SUCH.  HOWEVER...WE WILL BE EXAMINING THE 00Z MODELS AS WELL AS
SURFACE TRENDS CLOSELY THROUGH THE EVENING.

OTHER THAN LOWERING THE EVENING POPS...WE WILL ADJUST CLOUD
COVER...TEMPS...DEW POINTS AND WINDS BASED ON CURRENT TRENDS.

79.

&&

.AVIATION...
520 PM CST

SHORT TERM CLEARING AREAS HAS MOVED INTO THE DFW TRACON AREA WITH
BOTH IR AND VIS SATELLITE IMAGERY SHOWING THE BACK EDGE NEAR A
SPS-DFW-ACT LINE.  LOOKING AT THE FORECAST TRENDS OVERNIGHT RUC AND
GFS BOTH INDICATING RETURN MOISTURE FROM LOW LEVEL JET WITH THE
LAYER FROM SURFACE TO 2K FEET NEARLY SATURATED BY 09Z SO EXPECT IFR
CONDITIONS FOR AIRPORTS THURSDAY AM.  WILL CONTINUE WITH LIGHT RAIN OR
DRIZZLE DEVELOPING BETWEEN MIDNIGHT AND 300 AM THURSDAY MORNING AND
CONTINUING THROUGH MOST OF THURSDAY.  WIND SOUTH TO SOUTHEAST
OVERNIGHT BECOMING MORE EASTERLY THURSDAY AM AND NORTHERLY THURSDAY
AFTERNOON WITH WIND SPEED BETWEEN 6-10 KNOTS.

50
&&

.DISCUSSION...
MUCH OF NORTH TEXAS IS EXPERIENCING A BRIEF BREAK IN PRECIP
COURTEOUSY OF SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE. LIGHT
RETURNS OF MOSTLY RAIN CONTINUE ACROSS THE NORTHERN AND EASTERN
ZONES. TEMPERATURES OUTSIDE OF THE PRECIP AREAS ARE NOW REACHING
THE UPPER 30S TO MID 40S.

THE NEXT SHORTWAVE TO AFFECT NORTH TEXAS LATER TONIGHT THROUGH
TOMORROW IS NOW LOCATED NEAR BAJA. A WEAK COLD FRONT NOW BISECTING
THE COUNTRY WILL MOVE INTO NORTH TEXAS TOMORROW. THIS FRONT WILL
LIKELY SLOW DOWN AND BECOME SOMEWHAT ILL-DEFINED AS UPPER LEVEL
ENERGY BECOMES STRUNG OUT IN STRONG FLOW ALOFT. PRECIP CHANCES
THROUGH TOMORROW WILL BE THE BEST IN THE SOUTH AND EAST...WHERE
FRONTOGENESIS WILL BE MAXIMIZED. EXPECT THIS ROUND OF PRECIP TO BE
ALL LIQUID AS CLOUDS AND RAIN WILL KEEP TEMPERATURES ABOVE
FREEZING...ALTHOUGH 18Z RUNS HAVE TRENDED SLIGHTLY COLDER THAN
THE 12Z RUNS. IF THE COLD AIR ARRIVES EARLIER AND DEEPER THAN THE
CURRENT THINKING...A WINTRY MIX MAY NEED TO BE INCLUDED IN THE
NORTHERN ZONES. THE FRONT WILL REMAIN IN THE SOUTHERN CWA
TOMORROW...EFFECTIVELY KEEPING THE COLDER AIR BOTTLED UP IN THE
NORTHERN TWO-THIRDS OF THE CWA. THIS WILL CREATE QUITE A
DIFFERENCE BETWEEN DIURNAL TEMPERATURES IN THE NORTH AND THE
SOUTH.

UPPER LEVEL PATTERN WILL BECOME MORE MERIDIONAL OVER THE NEXT FEW
DAYS AS TALL RIDGING COMES ASHORE ON THE WEST COAST...PUSHING THE
BROAD TROUGH FARTHER EAST. SHORTWAVE ENERGY WILL ROUND THE BASE OF
THE UPPER LEVEL TROUGH AND SKIRT THE NORTHERN SECTIONS FRIDAY AND
SATURDAY. IN ADDITION...A STRONG ARCTIC FRONT WILL MOVE THROUGH
NORTH TEXAS ON FRIDAY. MOISTURE WILL BE LIMITED...AND HAVE ONLY
INCLUDED A SLIGHT CHANCE IN THE NORTHERN ZONES. TEMPERATURE
PROFILES WILL BE COLD ENOUGH IN THE CHILLY AIR BEHIND THE FRONT
FOR PRECIP TO FALL AS A MIX OF RAIN AND SNOW.

TEMPERATURES WILL BEGIN TO REBOUND SOMEWHAT BY SUNDAY. HOWEVER...
THIS WILL BE TEMPERED BY A REINFORCING SHOT OF COLD AIR ON MONDAY.
THE NEXT CHANCE OF RAIN LOOKS TO BE NEXT TUESDAY AS ISENTROPIC
LIFT BECOMES ESTABLISHED ON THE 285K AND 290K PLANES.  /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  37  46  31  41  26 /  70  50  10  10  10
WACO, TX              42  54  36  51  34 /  80  50  10  10  10
PARIS, TX             33  40  32  39  22 /  70  80  20  20  10
DENTON, TX            34  45  30  37  23 /  60  50  10  10  10
MCKINNEY, TX          37  44  31  38  24 /  70  70  10  10  10
DALLAS, TX            38  48  36  43  30 /  70  60  10  10  10
TERRELL, TX           37  47  33  42  30 /  80  80  10  10  10
CORSICANA, TX         38  51  35  46  31 /  80  80  10  10  10
TEMPLE, TX            41  56  38  56  34 /  80  50  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

42/13
Hazardous weather outlook, Jan 31, 3:22 PM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CST WED JAN 31 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
322 PM CST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Tarrant

When
February 1, 1:00 AM CST to 3:00 AM CST
Where
Tarrant forecast zone
Reported by
Trained Spotter
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Between a half and two inches of snow fell across the county.

Winter Weather, Dallas

When
February 1, 1:00 AM CST to 3:00 AM CST
Where
Dallas forecast zone
Reported by
Trained Spotter
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

A half-inch of snow fell across the county.

Winter Weather, Parker

When
February 1, 1:00 AM CST to 3:00 AM CST
Where
Parker forecast zone
Reported by
Trained Spotter
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Two inches of snow was reported in Springtown.

Winter Weather, Jack

When
February 1, 1:00 AM CST to 3:00 AM CST
Where
Jack forecast zone
Reported by
Trained Spotter
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Approximately 1.5 inches of snow was reported in Jacksboro.

Winter Weather, Young

When
February 1, 1:00 AM CST to 3:00 AM CST
Where
Young forecast zone
Reported by
Trained Spotter
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Spotters reported three inches of snow in Graham.

Winter Weather, Wise

When
February 2, 12:00 AM CST to 2:00 AM CST
Where
Wise forecast zone
Injuries
0 direct, 1 indirect
Property damage
$10,000
Reported by
Newspaper
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Between one and two inches of snow fell across the county. Minor vehicular accidents were reported later in the morning as roads iced over. In particular, wrecks were reported on Highway 287, Texas 114 near Rhome, and FM 3433 between Rhome and Newark. One person was seriously injured in an accident on FM 407.

Winter Weather, Montague

When
February 2, 12:00 AM CST to 3:00 AM CST
Where
Montague forecast zone
Reported by
Law Enforcement
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Less than one inch of snow was reported.

Winter Weather, Collin

When
February 2, 1:00 AM CST to 3:00 AM CST
Where
Collin forecast zone
Reported by
Newspaper
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

A half-inch of snow was reported in Plano.

Winter Weather, Denton

When
February 2, 1:00 AM CST to 3:00 AM CST
Where
Denton forecast zone
Property damage
$15,000
Reported by
Newspaper
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Between a half-inch and an inch of snow fell across the county. Vehicular accidents occurred later that morning as roads iced over.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11173, 11174, 11175, 11176, 11180, 11179, 11181, 11177, 11178.